Aa
A
A
A
Close
Ear, Nose & Throat Community
13.4k Members
Avatar universal

Epsitaxis Nasal Bleeding

My mother is
- about 50 yrs of age
- has hypertension
- Been on hypertension medication but does not use aspirin
- has high cholesterol and has been taking Tonact TG

For the past 3-4 days she has been getting repeated episodes of nasal bleeding. She consulted 3 difft ENT docs and has been told that she has nose infection.  For past two days she has been taking botropase 1mg injection and yet the bleeding does not go. The quantity is small ( about half a teaspoon) but the frequency is about 8-10 times.

Please help.
1 Responses
612551 tn?1450025775
Is the doctor(s) considering a cauterization?  Some times it is necessary to "burn" closed some weak nasal tissue - I understand, have never had it done myself.

A temporary fix may be the use for a day or two of the nasal decongestant such as Afrin sold in the USA.  I do not know the name of the active ingredient.   It shrinks nasal membrains and may temporarily stop minor nose bleeding.  This medication can not be used for more than a couple of days..it will not "cure" any weakness in the membranes.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
Discover the common causes of and treatments for a sore throat.
Learn about what actually causes your temperature to spike.
Find out which foods you should watch out for.
Family medicine doctor Enoch Choi, MD helps differentiate between the common cold and more threatening (bacterial) infections
Dr. Steven Park reveals 5 reasons why breathing through your nose could change your life